Low Testosterone After ADT: I had my... - Prostate Cancer N...

Prostate Cancer Network

3,195 members1,814 posts

Low Testosterone After ADT

Will60 profile image

I had my consultation with my oncologist on the 30th of Oct, results of my blood test were that my PSA was 0.01, but my Testosterone was so low that it didn't even register. This is 8 months after my last ADT Implant, and 5 months after the drug has been depleted by my body.

This really surprised me, I expected my Testosterone to be at least on the road to recovery, suppose it explains why I feel so crap :-(

Is this normal after ADT, I was only on ADT for 7 months? Is it worth investigating taking something to increase my Testosterone?

Regards,

Will

24 Replies

This can be normal, everyone is different. Congratulations on the great numbers. Keep up the good fight.

Will60 profile image
Will60 in reply to Magnus1964

Cheers Magnus..

Clomid or hCG can sometimes jump start the sleeping cells that are supposed to make T.

Will60 profile image
Will60 in reply to Tall_Allen

Never heard of Colmid or HCG TBH, in fact never come across the ability to jump start the production of Testosterone. Are you aware of anyone who has undergone this process?

Tall_Allen profile image
Tall_Allen in reply to Will60

Yes. Me, in fact. And several bodybuilders from whom I learned it. Their natural T is suppressed by taking T, so they start the off-cycle with two sub-Q HCG injections and a few weeks of clomid.

Will60 profile image
Will60 in reply to Tall_Allen

Hmmm that is an interesting alternative, wonder why that treatment is not suggested for PCa patients with Low T after treatment. Its not like they are introducing any additional risk, because you are just encouraging T to increase naturally.

What we're you taking for ADT?

Will60 profile image
Will60 in reply to JRPnSD

Zoladex, i x 1 month implant, followed by 2 x 3 month implants.

According to my understanding, what you're experiencing is most definitely not normal; about 90% of men have their T fully recovered by now. If the jumpstart doesn't work, you'll need T replacement. Good luck.

Will60 profile image
Will60 in reply to Horse12888

Yep, that was my understanding too :-)

Steve507 profile image
Steve507 in reply to Horse12888

I took one 3 month injection of Zoladex and it took 6 months to get T back to 0.79. It was .0.09 for 3 months. I have a history of Low T. My baseline is 3 from 10 years ago. I have potency and PSA is less than 0.01 Everyone is different. Can you support you assertion with evidence?

Will60 profile image
Will60 in reply to Steve507

Hi Steve, at my latest consultation, End of May 2021, my PSA was 0.03 and T was 7.4 nmol/L (2.13 ng/dL), still below normal T but, slowly, making a come back. Just amazed that it takes so long😩

Steve507 profile image
Steve507 in reply to Will60

Yea we take our time in our own way.

Everyone’s different - be patient. I’m on IADT (intermittent ADT) and had periods up to 7 months before ANY T recovery after Firmagon/Lupron/Zytiga was out of system. Then takes 6-12 months for full recovery. MedOnc warned my highest T may decrease from baseline each cycle, which also seems to be occurring.

Will60 profile image
Will60 in reply to TJS-1

Thanks TJS, much appreciated.

Will.

My T is still very low and I stopped a 2yr hormone treatment 1.5 years ago. I have thought about T replacement but doc is not eager andI'm fine waiting.

Will60 profile image
Will60 in reply to Jp2sea

Have you read what Tall_Allen said above, "Clomid or hCG can sometimes jump start the sleeping cells that are supposed to make T"? Did they give any reason why your T is still low after so long?

Will.

It took me about a year after my last 3mo Eligard deposit, so about 9mo post ADT (in theory) to see any “T” lever above castration @ 100 (Eligard states that to be 50NG/DL in their literature). Then after that, it slowly crept up over the months to lever off @ 400 recently. That being low in the scale of acceptable levels but I have no base line so again... time will tell! Many Dr’s have been prodding me towards “T” replacement therapy in an attempt to help with my daunting cognitive / executive side effects. Those are the last two (but lingering) of my many, many ADT side effects which were mostly gone as my “T” hit 100 +/- mark! My thought (for myself anyway) is don’t kick a sleeping dog and give your body time to recover from being castrated and with out any additional drugs!!

Good luck

Jc

Mine came back a bit sooner. However, I would NOT be in a rush to get testosterone back, even though you don't feel so great. Remember, testosterone is to prostate cancer as gasoline is to fire. The testosterone will likely eventually return. Just keep hoping and praying that the PSA doesn't come back with it.

Will60 profile image
Will60 in reply to Bachisgreat

Yeah understand what your saying in retrospect, if I knew how ADT would affect me I wouldn't have agreed to that part of the treatment. And if my PSA did start rising I would just let nature take its course rather than endure the torture of ADT.

Regards,

Will.

So sorry your ADT was so bad, but letting nature takes its course could be metastic prostate cancer, with bone pain, fluid on your abdomen (ascites)(which I saw a dear friend endure), and death (same friend a few months later). So, keep plugging. It should get better.

Will60 profile image
Will60 in reply to Bachisgreat

Yeah know what saying, but didnt respond well at all with ADT. Really had a profound affect on my mental well being. Suppose I will never say never. Hopefully I may not get the opportunity to have to make that decision.

Regards,

Will

Surprised the heck out of me that at age 74 after 6 mo lupron it took two months to go from <12 ng/ml to 350 ng/ml, but everyone is different. Dunno where that is compared to MY "normal".

Will60 profile image
Will60 in reply to JuliesHusband

Wow that is good. Well done👍👍

You may also like...